# SDR CA040427016

- Difficulty date: April 24, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Piper PA-42-720
- Aircraft time: 7,934 hours
- Engine: Pwa PT6A61
- Propeller: Hartzl HCB3TN3
- System (JASC): 2400 · Electrical Power System
- Part: Master Switch
- Part number: 688219
- Condition: Worn
- Location: Cockpit
- Stage of operation: AP
- How discovered: 9
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) NEARING FINAL APPROACH THE PILOT NOTICED HE HAD LOST PRIMARY AVIONICS POWER AND THE STANDBY POWER SUPPLY HAD ENGAGED TO PROVIDE BASIC POWER. AN UNEVENTFUL LANDING WAS CARRIED OUT. MAINTENANCE DETERMINED THE AVIONICS MASTER SWITCH (PUSH TO ENGAGE, PUSH AGAIN TO DISENGAGE) HAD DISENGAGED TO THE (OFF) POSITION BY ITSELF. THE INTERNAL LATCHING MECHANISM IS NOT VISIBLE FOR INSPECTION AND THE SWITCH IS IN THE PROCESS OF BEING REPLACED.
